Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2000, 10:28 PM EDT for Allegheny County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2000, 10:28 PM EDT (02:28 UTC)
- Expired
- Aug 7, 2000, 2:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 070229 FFWPBZ PAC003-070630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1028 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 230 AM EDT * AT 1028 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS OVER SOUTHERN ALLEGHENY COUNTY. * LOCATIONS IN THE WARNING INCLUDE...WILMERDING...WHITAKER... WEST HOMESTEAD...VERSAILLES...RANKIN...LINCOLN...LIBERTY... HEIDELBERG...EAST PITTSBURGH...DRAVOSBURG AND BRADDOCK HILLS... <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:50 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 6, 9:50 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 950 PM EDT SUN AUG 6 2000 MCS CONTS TO PUSH QUICKLY ACRS NRN INDIANA...WITH CONVECTION FIRING OUT TO EAST AHEAD OF SYSTEM ALONG THETA-E RIDGE OVR EXTRM NRN OH. DISCUSSED SITUATION WITH SPC...WL GO WITH WATCH TO COVER CWA XTNDG DOWN TO MASON-DIXON LINE. IN ADDITION...WITH SVRL COUNTIES OVR SERN CWA HAVING EXPERIENCED SIGNIFICANT FLASH FLOODING EARLIER...WL CONT WITH FFA FOR CWA. FOR RIVERS...WITH YOUGH RIVER AT CONNELLSVILLE ABOVE FLOOD STAGE WL CONT WITH FLW THRU TONIGHT. STRAGER .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT MONDAY FOR ZONES OHZ039>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT MONDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. RECREATIONAL BOATING ADVISORY UNTIL 1100 AM EDT MONDAY FOR ZONE PAZ021. WV...FLASH FLOOD WATCH UNTIL 400 AM EDT MONDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT MONDAY FOR ZONES WVZ001>004.
In the hours before
Special weather statement, Aug 6, 9:39 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 939 PM EDT SUN AUG 6 2000 PAZ020-021-029-030-WVZ001-002-070300- ALLEGHENY PA-BEAVER PA-BROOKE WV-HANCOCK WV-WASHINGTON PA- WESTMORELAND PA- 939 PM EDT SUN AUG 6 2000 ...STRONG THUNDERSTORMS... STRONG THUNDERSTORMS WERE HEADED FOR THE PITTSBURGH METRO AREA. THIS EVENING. THUNDERSTORMS WERE RAPIDLY FORMING OVER THE PANHANDLE OF WEST VIRGINIA AND AND WERE MOVING RAPIDLY EAST AT 40 MPH. THESE THUNDERSTORMS WILL REACH THE CITY OF PITTSBURGH AND GREENSBURG BY 10 PM AND CONTINUE FOR AN HOURS OR MORE. EXPECT WIND GUSTS OVER 40 MPH AND GREATER ALONG WITH HAIL AND TORRENTIAL RAINS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 42 min |
| Aug 6, 10:05 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 55 min |
| Aug 6, 10:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Aug 6, 10:37 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 53 min |
| Aug 6, 10:39 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 66 min |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 66 min |
| Aug 7, 12:16 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
| Aug 7, 12:36 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 54 min |
| Aug 7, 1:27 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 4 hr |
| Aug 7, 1:30 AM EDT | Flash Flood Warning | PBZ | Washington | 4 hr |
| Aug 7, 5:09 AM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Aug 7, 7:58 AM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.